Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 10, 2015, 3:23 AM CDT for Presidio County, Texas. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2015, 3:23 AM CDT (08:23 UTC)
- Expired
- Sep 17, 2015, 3:23 AM CDT
- In force
- 7 days
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
072
WGUS44 KMAF 100823
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 AM CDT THU SEP 10 2015
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
.Heavy rainfall from thunderstorms that occurred Wednesday evening is making its way into the Rio Grande. Flooding is already occurring near Presidio and is expected to continue through the morning. The river has risen to 12.5 feet 6 miles WNW of Presidio which is near the record crest of 15.3 feet. The river is still rising and may reach moderate flood stage at the International Bridge in Presidio and further south. An updated forecast for the river levels will be issued soon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-110023-
/O.NEW.KMAF.FL.W.0018.150910T0823Z-000000T0000Z/
/PIOT2.1.ER.150910T0546Z.150910T0715Z.000000T0000Z.NO/
323 AM CDT THU SEP 10 2015
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande above Presidio 6WNW.
* until further notice, or until the warning is cancelled.
* At 2AM Thursday the stage was 12.5 feet (3.8 meters).
* Flood stage is 9.0 feet (2.7 meters).
* Impact...At 12.0 feet (3.7 meters), water reaches the base of the
levees.
This crest compares to a previous crest of 11.8 feet (3.6 meters) on
Jun 14 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 12.5 Thu 2 AM M M M M
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 3.8 Thu 2 AM M M M M
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC377-110022-
/O.NEW.KMAF.FL.W.0019.150910T0823Z-000000T0000Z/
/PRST2.1.ER.150910T0557Z.150910T0715Z.000000T0000Z.NO/
323 AM CDT THU SEP 10 2015
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Presidio International Bridge.
* until further notice, or until the warning is cancelled.
* At 2AM Thursday the stage was 17.6 feet (5.4 meters).
* Flood stage is 15.5 feet (4.7 meters).
This crest compares to a previous crest of 17.7 feet (5.4 meters) on
Sep 26 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio Inter 12.0 15.5 17.6 Thu 2 AM M M M M
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio Inter 3.7 4.7 5.4 Thu 2 AM M M M M
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-101950-
/O.NEW.KMAF.FL.W.0020.150910T0823Z-150910T1950Z/
/PRDT2.1.ER.150910T0631Z.150910T0715Z.150910T0750Z.NO/
323 AM CDT THU SEP 10 2015
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande below Presidio 5SE.
* until this afternoon, or until the warning is cancelled.
* At 2AM Thursday the stage was 10.0 feet (3.0 meters).
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by
after midnight this morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and low lying areas begin to flood.
This crest compares to a previous crest of 10.0 feet (3.0 meters) on
Jun 13 2003.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 10.0 Thu 2 AM M M M M
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 3.0 Thu 2 AM M M M M
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$5 follow-up statements
565
WGUS84 KMAF 101000
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
500 AM CDT THU SEP 10 2015
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
.Heavy rainfall from thunderstorms that occurred Wednesday evening is making its way into the Rio Grande. The river is beginning to crest near Presidio as of 5 AM CDT. Expect minor flooding along the river with a quick fall below flood stage later this morning. More heavy rain is possible later today so river conditions should be monitored closely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later this morning.
&&
TXC377-110102-
/O.EXT.KMAF.FL.W.0018.000000T0000Z-150911T0102Z/
/PIOT2.1.ER.150910T0546Z.150910T0800Z.150910T1302Z.NR/
500 AM CDT THU SEP 10 2015
The Flood Warning continues for
the Rio Grande above Presidio 6WNW.
* until this evening, or until the warning is cancelled.
* At 4AM Thursday the stage was 11.9 feet (3.6 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by
this morning.
* Impact...At 12.0 feet (3.7 meters), water reaches the base of the
levees.
This crest compares to a previous crest of 11.7 feet (3.6 meters) on
Aug 21 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Fri
7AM 1PM 7PM 1AM
Presidio 6WNW 6.0 9.0 11.9 Thu 4 AM 9.8 5.2 5.2 5.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Fri
7AM 1PM 7PM 1AM
Presidio 6WNW 1.8 2.7 3.6 Thu 4 AM 3.0 1.6 1.6 1.6
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC377-110056-
/O.EXT.KMAF.FL.W.0019.000000T0000Z-150911T0056Z/
/PRST2.1.ER.150910T0557Z.150910T0900Z.150910T1256Z.NO/
500 AM CDT THU SEP 10 2015
The Flood Warning continues for
the Rio Grande at Presidio International Bridge.
* until this evening, or until the warning is cancelled.
* At 4AM Thursday the stage was 18.4 feet (5.6 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to below flood stage by
this morning.
* Impact...At 20.0 feet (6.1 meters), the river reaches moderate flood
stage, inundating the plain between the levees. Erosion of the
levees is likely. Water may seep through the levees, flooding
adjacent farmland.
This crest compares to a previous crest of 18.0 feet (5.5 meters) on
Jul 9 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Fri
7AM 1PM 7PM 1AM
Presidio Inter 12.0 15.5 18.4 Thu 4 AM 17.5 4.8 4.8 4.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Fri
7AM 1PM 7PM 1AM
Presidio Inter 3.7 4.7 5.6 Thu 4 AM 5.3 1.5 1.5 1.5
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-110159-
/O.EXT.KMAF.FL.W.0020.000000T0000Z-150911T0417Z/
/PRDT2.1.ER.150910T0631Z.150910T1200Z.150910T1617Z.NO/
500 AM CDT THU SEP 10 2015
...Flood Warning extended until this evening...The Flood Warning
continues for
the Rio Grande below Presidio 5SE.
* until this evening, or until the warning is cancelled.
* At 4AM Thursday the stage was 9.6 feet (2.9 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 10.8 feet (3.3
meters) by this morning. The river will fall below flood stage
late this morning.
* Impact...At 11.0 feet (3.4 meters), minor flooding continues along
the river. Irrigation pumps may need to be removed. No threats to
residences or other structures are known to occur.
This crest compares to a previous crest of 10.2 feet (3.1 meters) on
Jul 9 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Fri
7AM 1PM 7PM 1AM
Presidio 5SE 8.0 9.0 9.6 Thu 4 AM 10.8 8.2 2.8 2.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Fri
7AM 1PM 7PM 1AM
Presidio 5SE 2.4 2.7 2.9 Thu 4 AM 3.3 2.5 0.9 0.8
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$461
WGUS84 KMAF 101406
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
906 AM CDT THU SEP 10 2015
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Rio Grande below Presidio 5SE affecting Presidio County
...The Flood Warning continues for the following rivers in Texas..
Rio Grande At Lajitas 1WNW affecting Brewster and Presidio Counties
Runoff from heavy rainfall has resulted in flooding along the Rio Grande.
The river will remain above flood stage at Presidio through this morning...
before returning to normal flow late this afternoon. Flooding of the
Rio Grande at Lajitas is expected to occur late this afternoon into the
evening... before returning to normal flow overnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-110452-
/O.EXT.KMAF.FL.W.0018.000000T0000Z-150911T0452Z/
/PIOT2.1.ER.150910T0546Z.150910T0800Z.150910T1652Z.NR/
906 AM CDT THU SEP 10 2015
...Flood Warning extended until this evening...The Flood Warning
continues for
the Rio Grande above Presidio 6WNW.
* until this evening, or until the warning is cancelled.
* At 8AM Thursday the stage was 10.0 feet (3.0 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 11.7 feet (3.6 meters) on
Aug 21 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 10.0 Thu 8 AM 4.2 4.1 4.1 4.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 3.0 Thu 8 AM 1.3 1.2 1.2 1.2
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC377-110423-
/O.EXT.KMAF.FL.W.0020.000000T0000Z-150911T0423Z/
/PRDT2.1.ER.150910T0631Z.150910T0800Z.150910T1623Z.NO/
906 AM CDT THU SEP 10 2015
...Flood Warning extended until this evening...The Flood Warning
continues for
the Rio Grande below Presidio 5SE.
* until this evening, or until the warning is cancelled.
* At 8AM Thursday the stage was 9.8 feet (3.0 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and low lying areas begin to flood.
This crest compares to a previous crest of 10.2 feet (3.1 meters) on
Jul 9 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 9.8 Thu 8 AM 2.1 2.1 2.0 2.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 3.0 Thu 8 AM 0.6 0.6 0.6 0.6
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$
TXC043-377-110605-
/O.CON.KMAF.FL.W.0021.150910T2149Z-150912T1248Z/
/TGAT2.1.ER.150910T2149Z.150911T0000Z.150911T0048Z.UU/
906 AM CDT THU SEP 10 2015
The Flood Warning continues for
the Rio Grande At Lajitas 1WNW.
* from this afternoon to Saturday morning, or until the warning is
cancelled.
* Flood stage is 13.0 feet (4.0 meters).
* Impact...At 11.5 feet (3.5 meters), water approaches the fenced-in
park area.
This crest compares to a previous crest of 18.0 feet (5.5 meters) on
Jul 29 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Lajitas 1WNW 7.0 13.0 M M 5.8 3.6 3.5 3.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Lajitas 1WNW 2.1 4.0 M M 1.8 1.1 1.1 1.1
&&
LAT...LON 2923 10401 2937 10394 2923 10358 2909 10366 2917 10383
$$215
WGUS84 KMAF 101916
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 PM CDT THU SEP 10 2015
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande below Presidio 5SE affecting Presidio County
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Rio Grande At Lajitas 1WNW affecting Brewster and Presidio Counties
The Rio Grande below Presidio 5SE has fallen below action stage and is
forecast to continue to fall. Runoff from heavy rainfall has resulted in
elevated flow along the Rio Grande. Lajitas and Presidio 6WNW are above
action stage. Additional heavy rainfall this afternoon may result in longer
periods of elevated flow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later this evening.
&&
TXC377-111116-
/O.EXT.KMAF.FL.W.0018.000000T0000Z-150911T1224Z/
/PIOT2.1.ER.150910T0546Z.150910T0800Z.150911T0024Z.NR/
216 PM CDT THU SEP 10 2015
...Flood Warning extended until Friday morning...The Flood Warning
continues for
the Rio Grande above Presidio 6WNW.
* until Friday morning, or until the warning is cancelled.
* At 1PM Thursday the stage was 9.7 feet (3.0 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 11.7 feet (3.6 meters) on
Aug 21 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 9.7 Thu 1 PM 6.6 5.0 5.2 5.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 3.0 Thu 1 PM 2.0 1.5 1.6 1.6
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC377-101946-
/O.CAN.KMAF.FL.W.0020.000000T0000Z-150911T0423Z/
/PRDT2.1.ER.150910T0631Z.150910T0800Z.150910T1441Z.NO/
216 PM CDT THU SEP 10 2015
The Flood Warning is cancelled for
the Rio Grande below Presidio 5SE.
* At 1PM Thursday the stage was 4.9 feet (1.5 meters).
* Fell below flood stage at 9:41 AM Thursday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 2.1 feet (0.6 meters)
by tomorrow morning.
This crest compares to a previous crest of 9.4 feet (2.9 meters) on
Sep 23 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 4.9 Thu 1 PM 2.1 2.1 2.1 2.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 1.5 Thu 1 PM 0.6 0.6 0.6 0.7
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$
TXC043-377-111116-
/O.EXT.KMAF.FL.W.0021.000000T0000Z-150912T1311Z/
/TGAT2.1.ER.000000T0000Z.150911T0000Z.150911T0111Z.UU/
216 PM CDT THU SEP 10 2015
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
the Rio Grande At Lajitas 1WNW.
* until Saturday morning, or until the warning is cancelled.
* Flood stage is 13.0 feet (4.0 meters).
This crest compares to a previous crest of 18.0 feet (5.5 meters) on
Jul 29 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Lajitas 1WNW 7.0 13.0 M M 5.4 4.7 3.9 3.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Lajitas 1WNW 2.1 4.0 M M 1.6 1.4 1.2 1.2
&&
LAT...LON 2923 10401 2937 10394 2923 10358 2909 10366 2917 10383
$$535
WGUS44 KMAF 110144
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
844 PM CDT THU SEP 10 2015
Rio Grande above Presidio 6WNW affecting Presidio County
Runoff from heavy rainfall last night is expected to result in elevated
flow along the Rio Grande. River rises are expected through tommorrow.
The site is expected to return to normal flow by early Saturday
morning. However...additional heavy rainfall this afternoon and evening
may result in longer periods of elevated flow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tomorrow morning.
&&
TXC377-111744-
/O.EXT.KMAF.FL.W.0018.000000T0000Z-150912T0215Z/
/PIOT2.1.ER.150910T0546Z.150910T0800Z.150911T1415Z.NR/
844 PM CDT THU SEP 10 2015
The Flood Warning continues for
the Rio Grande above Presidio 6WNW.
* until Friday evening, or until the warning is cancelled.
* At 8PM Thursday the stage was 9.7 feet (2.9 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.8 feet (3.0 meters) on
Sep 29 2012.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Fri
7AM 1PM 7PM 1AM
Presidio 6WNW 6.0 9.0 9.7 Thu 8 PM 9.3 8.5 7.7 6.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Fri
7AM 1PM 7PM 1AM
Presidio 6WNW 1.8 2.7 2.9 Thu 8 PM 2.8 2.6 2.3 2.1
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$660
WGUS84 KMAF 111803
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
103 PM CDT FRI SEP 11 2015
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Rio Grande At Lajitas 1WNW affecting Brewster and Presidio Counties
Water levels have subsided below flood stage along the Rio Grande.
Therefore, the flood warning has been cancelled. Elevated water levels
will continue for around 24 hours before returning to normal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
Additional information is available at: www.weather.gov/midland
This will be the last statement for this warning.
&&
TXC377-111833-
/O.CAN.KMAF.FL.W.0018.000000T0000Z-150912T0215Z/
/PIOT2.1.ER.150910T0546Z.150910T0800Z.150911T1021Z.NR/
103 PM CDT FRI SEP 11 2015
The Flood Warning is cancelled for
the Rio Grande above Presidio 6WNW.
* At 12PM Friday the stage was 6.0 feet (1.8 meters).
* Fell below flood stage at 5:21 AM Friday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 6.0 feet (1.8 meters)
by tomorrow morning.
* Impact...At 7.0 feet (2.1 meters), the flood plain between the
levees begins to flood. No damage is expected.
This crest compares to a previous crest of 11.7 feet (3.6 meters) on
Aug 21 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Presidio 6WNW 6.0 9.0 6.0 Fri 12 PM 7.2 6.7 6.2 6.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Presidio 6WNW 1.8 2.7 1.8 Fri 12 PM 2.2 2.0 1.9 1.8
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC043-377-111833-
/O.CAN.KMAF.FL.W.0021.000000T0000Z-150912T1311Z/
/TGAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
103 PM CDT FRI SEP 11 2015
The Flood Warning is cancelled for
the Rio Grande At Lajitas 1WNW.
* Flood stage is 13.0 feet (4.0 meters).
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Lajitas 1WNW 7.0 13.0 M M 5.7 5.2 4.9 4.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Fri Sat Sat
1PM 7PM 1AM 7AM
Lajitas 1WNW 2.1 4.0 M M 1.7 1.6 1.5 1.4
&&
LAT...LON 2923 10401 2937 10394 2923 10358 2909 10366 2917 10383
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 9, 11:45 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 9, 11:45 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1145 PM CDT WED SEP 9 2015 .AVIATION... 06Z TAF issuance Main concern over the next few hours will be whether low cigs will develop. Confidence is low, but have included at KHOB for now. Will amend if low clouds fill in further south. Storms have dissipated across the area and don't expect redevelopment tonight. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 29
Hazardous weather outlook, Sep 9, 1:25 PM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 125 PM CDT WED SEP 9 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 125 PM CDT WED SEP 9 2015 /1225 PM MDT WED SEP 9 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. THE BEST CHANCE LOOKS TO BE ALONG AND SOUTH OF THE I-10 CORRIDOR AND WEST OF THE PECOS RIVER. GUSTY WINDS UP TO 50 MPH, BRIEF HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORMS WILL DECREASE THURSDAY, BUT LOCALLY HEAVY RAIN WILL STILL BE POSSIBLE MAINLY ACROSS AREAS ALONG AND WEST OF THE PECOS RIVER THURSDAY. THUNDERSTORMS WILL INCREASE AGAIN FRIDAY AND NIGHT AS ANOTHER COLD FRONT ENTERS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 8:39 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves | 3 hr |
| Sep 10, 2:00 AM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
| Sep 10, 3:11 AM CDT | Areal Flood Warning | MAF | Brewster, Presidio | 3 hr |
| Sep 10, 3:23 AM CDT | River Flood Warning | MAF | Presidio | 7 days |
| Sep 10, 3:23 AM CDT | River Flood Warning | MAF | Presidio | 11 hr |
| Sep 10, 8:52 AM CDT | River Flood Warning | MAF | Brewster, Presidio | 47 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.